Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 31, 2018, 7:13 PM CDT for DeKalb County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 7:13 PM CDT (00:13 UTC)
- Expired
- May 31, 2018, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660
WWUS84 KOHX 010013
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
713 PM CDT THU MAY 31 2018
TNZ063-064-078-010100-
Cannon TN-De Kalb TN-Warren TN-
713 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE KALB...NORTHERN
WARREN AND NORTHEASTERN CANNON COUNTIES UNTIL 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Smithville, Woodbury and Rock Island State Park.
LAT...LON 3605 8568 3592 8566 3590 8565 3589 8567
3589 8564 3588 8564 3585 8567 3585 8563
3583 8565 3583 8568 3582 8564 3580 8562
3575 8561 3574 8604 3592 8606
TIME...MOT...LOC 0012Z 253DEG 16KT 3584 8600
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 31, 6:41 PM CDT, 32 minutes earlier.
Area forecast discussion, May 31, 6:41 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Nashville TN 641 PM CDT Thu May 31 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Currently storms are making their way across the mid state. Several storms throughout the morning and early afternoon hours have become strong and produced small hail, brief heavy downpours and plenty of lightning. Surface based CAPE values have been great in fueling the storms, but small shear values have kept them short-lived and disorganized. Expect activity this afternoon to continue to be strong with an isolated severe storm possible. This evening CAPE values will continue to be 2000 to 3000 j/kg with shear in a more optimal range of 40 to 50 knots over our northwest counties and western Kentucky. Taking this into account, we're still expecting a more robust wave of strong to severe storms to organize this evening (a little later than previous model runs had suggested) and push southeast out of Kentucky and into Middle Tennessee. The best timing looks to be after 7pm for extreme northern Middle Tennessee counties. High winds and hail will remain the main threats with this evening's wave. This line should weaken as it will be moving into a less sheared and slightly more stable environment over eastern and southern portions of our areas. While this evening's wave should contain the bulk of our severe potential, the chances for strong thunderstorms will continue after midnight and into the early morning hours on Friday. Shear will drop off to 20 to 30 knots and CAPE values are expected to fall to around 1500 j/kg overnight, so any storms after 1AM should be sub severe. Thunderstorm chances will linger into Friday as the upper trough axis swings through the Tennessee River Valley. Scattered showers and thunderstorms will diminish from west to east as the day progresses. Friday night and Saturday will bring a brief break in storm chances. However, it will still be warm and muggy with highs in the upper 80s and dewpoints in the low 70s in many areas on Saturday afternoon. Precip chances will increase on Saturday evening with the approach of a frontal boundary. Could see some strong to severe storms as the front pushes through the mid-state overnight Saturday night. Instability is marginal, but the front should provide enough lift to produce some strong winds and hail through the early morning hours on Sunday. After the front passes on Sunday afternoon the forecast finally starts to dry out. Dewpoints are expected to find the 50s and 60s and stay there through mid week next week. Temperatures will be around normal with highs in the low to mid 80s and overnight lows in the low 60s. There is an upper low that threatens to bring a chance of rain next Tuesday, but kept low pops in the forecast for now as models show it staying to our north and east as it dips south. && .AVIATION... 00Z TAF DISCUSSION. Scattered showers and thunderstorms are currently impacting northeastern portions of the CWA. These storms will impact KCSV in the next few hours; VFR conditions at all other terminals. Another round of showers and thunderstorms are possible tomorrow morning moving southwestward. Storm should arrive at KCKV by 06Z, KBNA/KMQY by 07Z, and KCSV by 11Z. MVFR cigs and vis are possible during these showers and storms. After these storms, VFR conditions will return to all terminals. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........MacDonald
Hazardous weather outlook, May 31, 3:38 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 338 PM CDT Thu May 31 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-012045- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 338 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe storms in areas mainly to the north and west of Nashville during the late evening, with a slight risk across most of the remainder of Middle Tennessee. Strong storms will continue overnight. The primary risks are large hail, damaging straight-line winds, and localized flash flooding during the heaviest storms. There is a low risk of tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a marginal to slight risk of severe storms again Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday evening. Rose
In the hours before
Local storm report, May 31, 6:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N HARTSVILLE 36.40N 86.16W
05/31/2018 E0.75 INCH TROUSDALE TN PUBLIC
DIME SIZE HAIL REPORT.
&&
EVENT NUMBER OHX1800101
FBORDENSpecial weather statement, May 31, 6:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
641 PM CDT THU MAY 31 2018
TNZ029>032-064-010030-
Putnam TN-Trousdale TN-De Kalb TN-Jackson TN-Smith TN-
641 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHERN DE KALB...
WESTERN JACKSON...SOUTHEASTERN TROUSDALE AND SOUTHWESTERN PUTNAM
COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Carthage, Gainesboro, Gordonsville, Hickman, South Carthage,
Alexandria, Center Hill Lake, Whitleyville, Dixon Springs, Granville,
Pleasant Shade and Edgar Evans State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3649 8566 3603 8567 3608 8606 3612 8607
3614 8608 3619 8610 3620 8609 3621 8610
3623 8611 3626 8612 3627 8612 3627 8613
3635 8615 3642 8591 3641 8583 3644 8582
TIME...MOT...LOC 2341Z 264DEG 23KT 3626 8602
BarnwellSpecial weather statement, May 31, 6:46 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
646 PM CDT THU MAY 31 2018
TNZ032-064-010030-
Putnam TN-De Kalb TN-
646 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB AND SOUTHWESTERN PUTNAM
COUNTIES UNTIL 730 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Watertown, or 10 miles northwest of Smithville,
moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Smithville, Alexandria, Dowelltown, Liberty, Center Hill Lake and
Edgar Evans State Park.
LAT...LON 3591 8566 3594 8598 3596 8601 3602 8604
3603 8604 3605 8605 3606 8605 3608 8606
3608 8601 3609 8601 3609 8600 3610 8598
3611 8593 3610 8591 3611 8589 3609 8587
3612 8585 3615 8567
TIME...MOT...LOC 2346Z 258DEG 24KT 3604 8599
BarnwellLocal storm report, May 31, 6:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM LIGHTNING 2 NW OAKLAND 36.29N 86.38W
05/31/2018 WILSON TN EMERGENCY MNGR
LIGHTNING STRUCK A 20X50 SHED WITH DAMAGE TO NEAR BY
HOUSE. DAMAGE TO HOUSE ESTIMATED AT ~6K.
&&
EVENT NUMBER OHX1800102
FBORDENSpecial weather statement, May 31, 7:11 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
711 PM CDT THU MAY 31 2018
TNZ032>034-065-066-010100-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
711 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 800 PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 11 miles southeast of Cookeville, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Crossville, Sparta, Fairfield Glade, Monterey, Crab Orchard, Pleasant
Hill, Lake Tansi, Cumberland Mountain State Park, Slate Springs and
Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3578 8489 3577 8490 3594 8552 3622 8537
3620 8491 3619 8491 3618 8490 3615 8491
3613 8487 3608 8483 3609 8483 3609 8481
TIME...MOT...LOC 0011Z 277DEG 27KT 3606 8533
BarnwellSpecial weather statement, May 31, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
713 PM CDT THU MAY 31 2018
TNZ063-064-078-010100-
Cannon TN-De Kalb TN-Warren TN-
713 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE KALB...NORTHERN
WARREN AND NORTHEASTERN CANNON COUNTIES UNTIL 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Smithville, Woodbury and Rock Island State Park.
LAT...LON 3605 8568 3592 8566 3590 8565 3589 8567
3589 8564 3588 8564 3585 8567 3585 8563
3583 8565 3583 8568 3582 8564 3580 8562
3575 8561 3574 8604 3592 8606
TIME...MOT...LOC 0012Z 253DEG 16KT 3584 8600
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:03 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 3 hr |
| May 31, 7:11 PM CDT | Special Weather Statement | OHX | Cumberland, White | 49 min |
| May 31, 7:28 PM CDT | Special Weather Statement | OHX | Smith | 47 min |
| May 31, 7:36 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| May 31, 7:38 PM CDT | Special Weather Statement | OHX | Warren | 52 min |
| May 31, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 44 min |
| May 31, 8:00 PM CDT | Special Weather Statement | OHX | Cumberland, White | 45 min |
| May 31, 8:06 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, White | 3 hr |
| May 31, 8:22 PM CDT | Special Weather Statement | OHX | Grundy | 38 min |
| May 31, 8:42 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren | 48 min |
| May 31, 8:46 PM CDT | Special Weather Statement | OHX | Coffee | 44 min |
| May 31, 9:20 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 40 min |
| May 31, 9:52 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy | 113 min |
| Jun 1, 12:08 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 67 min |
| Jun 1, 1:56 AM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| Jun 1, 1:58 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 32 min |
| Jun 1, 2:18 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 27 min |
| Jun 1, 2:21 AM CDT | Special Weather Statement | OHX | Humphreys, Perry | 24 min |
| Jun 1, 2:27 AM CDT | Special Weather Statement | OHX | Davidson, Robertson, Williamson | 48 min |
| Jun 1, 2:39 AM CDT | Special Weather Statement | OHX | Pickett | 51 min |
| Jun 1, 2:55 AM CDT | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale, Williamson, Wilson | 65 min |
| Jun 1, 3:04 AM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Jun 1, 3:11 AM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| Jun 1, 3:43 AM CDT | Special Weather Statement | OHX | Rutherford, Smith, Wilson | 47 min |
| Jun 1, 3:50 AM CDT | Special Weather Statement | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 55 min |
| Jun 1, 3:58 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 47 min |
| Jun 1, 4:28 AM CDT | Special Weather Statement | OHX | Cumberland, White | 32 min |
| Jun 1, 4:42 AM CDT | Special Weather Statement | OHX | Giles, Marshall | 18 min |
| Jun 1, 5:53 AM CDT | Special Weather Statement | OHX | Grundy | 22 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.